Alert archive / Virginia / Special Weather Statements in 2015

Special Weather Statement, NWS Wakefield, VA

August 6, 2015Isle of Wight County, City of Hampton, City of Portsmouth, Virginia

NWS Wakefield, VA issued this special weather statement at Aug 6, 2015, 7:13 PM EDT for Isle of Wight County, City of Hampton, City of Portsmouth, Virginia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2015, 7:13 PM EDT (23:13 UTC)
Expired
Aug 6, 2015, 8:00 PM EDT
In force
47 min
Issued by
NWS Wakefield, VA

Counties City of Hampton, VA, City of Portsmouth, VA, Isle of Wight County, VA

The radar

The Norfolk radar (KAKQ), 44 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 11.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2015-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2015-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1387 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

229 
WWUS81 KAKQ 062313
SPSAKQ

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
713 PM EDT THU AUG 6 2015
 
VAZ088-089-092-093-095>097-524-525-070000-
ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SURRY-NEWPORT
NEWS-SUFFOLK-CHESAPEAKE-HAMPTON/POQUOSON-SOUTHAMPTON-
NORFOLK/PORTSMOUTH-SUFFOLK-HAMPTON/POQUOSON-SUSSEX-
713 PM EDT THU AUG 6 2015

...THUNDERSTORMS MOVING NORTHWARD ACROSS SOUTH CENTRAL VIRGINIA...

AT 711 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE 
EXTENDING FROM NEAR DRIVER TO NEAR SEDLEY...AND MOVING NORTH AT 20 
MPH.

WIND GUSTS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
UP TO 1 INCH RAINFALL ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  DRIVER AND WESTERN BRANCH AROUND 715 PM EDT.
  CHURCHLAND AROUND 720 PM EDT.
  PORTSMOUTH...IVOR AND CRITTENDEN AROUND 725 PM EDT.
  WAKEFIELD AROUND 735 PM EDT.
  HAMPTON UNIVERSITY AROUND 740 PM EDT.
  WAVERLY...NORTHAMPTON AND DENDRON AROUND 745 PM EDT.
  HAMPTON AROUND 750 PM EDT.
  NEWPORT NEWS AROUND 800 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE INDIKA...LAWSON...
CHUCKATUCK...RAYNOR...NEWVILLE...COLLOSSE...MOONLIGHT...BENNS
CHURCH...DELK CROSSROADS AND SEBRELL.

HEAVY RAINFALL AND FREQUENT LIGHTNING IS OCCURRING WITH THESE 
STORMS...AND MAY CAUSE LOCALIZED FLOODING.  IF THE ROAD AHEAD OF YOU 
IS FLOODED...TURN AROUND. DRIVING THROUGH FLOODED ROADS IS DANGEROUS 
AND POTENTIALLY LIFE THREATENING.

LAT...LON 3704 7721 3705 7667 3696 7649 3692 7648
      3689 7639 3705 7651 3706 7629 3706 7628
      3696 7633 3701 7634 3696 7641 3692 7635
      3698 7630 3696 7630 3697 7629 3696 7629
      3676 7632 3674 7720
TIME...MOT...LOC 2311Z 183DEG 27KT 3682 7647 3681 7701 
$$

44

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 5:26 PM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Aug 6, 5:26 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
526 PM EDT THU AUG 6 2015

.SYNOPSIS...
LOW PRESSURE TRACKS EAST ALONG A STATIONARY FRONT OVER NORTH
CAROLINA TONIGHT THROUGH FRIDAY. THE LOW MOVES OFFSHORE FRIDAY NIGHT
AND LINGERS OFF THE COAST SATURDAY. HIGH PRESSURE SLOWLY RETURNS
SATURDAY NIGHT THROUGH SUNDAY AS LOW PRESSURE MOVES FARTHER
OFFSHORE.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
CURRENT GOES WV IMAGERY SHOWS A POTENT MID/UPPER LEVEL
SHORTWAVE TRACKING STEADILY E ACROSS THE OHIO AND TENNESSEE VALLEYS.
AT THE SURFACE...A STATIONARY FRONT EXTENDS FROM WRN NC ENE INTO NE
NC AND FAR SE VA. FARTHER N...HIGH PRESSURE CENTERED OVER HUDSON BAY
EXTENDS S INTO THE GREAT LAKES REGION. THE CURRENT SPC MESOANALYSIS
SHOWS 1500 J/KG ML CAPE VALUES EXTENDING INTO SE VA...WITH THE 2500
J/KG LINE OVER THE ALBEMARLE SOUND. EFFECTIVE SHEAR VALUES RANGE
FROM 30-35KT OVER SE VA...TO 25-30KT OVER NE NC.
PRESENTLY...CONVECTION IS SUPPRESSED S OF THE REGION OVER NC WITH
ONLY SOME ISO SHOWERS FROM CENTRAL VA TO THE ERN SHORE. VISIBLE
SATELLITE IMAGERY SHOWS THE CU FIELD BEGINNING TO SPREAD INTO NE NC
AND SE VA...SO THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE
OVER THE NEXT 2-3 HOURS. SOME STRONG TO MARGINALLY SEVERE STORMS ARE
POSSIBLE AT THE ONSET...WITH ANY THUNDERSTORMS CONTAINING VERY HEAVY
RAIN.

LARGE SCALE FORCING IS EXPECTED TO INCREASE THIS EVENING AND
OVERNIGHT DUE TO RRQ FORCING FROM A 100 KT JET OVER MARITIME CANADA.
LOW PRESSURE SLOWLY TRACKING ALONG THE STATIONARY FRONT WILL PROVIDE
LOW LEVEL CONVERGENCE. PW VALUES ARE PROGGED TO BE ~+2 ST DEV WHICH
WILL PROVIDE AMPLE MOISTURE. FORECAST POPS WILL REMAIN AT 80-
90%...MAINLY TO ACCOUNT FOR SOME UNCERTAINTY DUE TO THE CONVECTIVE
NATURE OF THE EVENT. QPF AMOUNTS AVERAGE 1-2 INCHES. HOWEVER...THERE
WILL BE SOME AREAS THAT RECEIVE MUCH MORE...AND A FEW AREAS THAT
RECEIVE MUCH LESS. PERCENT OF NORMAL RAINFALL OVER SIZABLE PORTIONS
OF THE AREA HAS BEEN 50% OR LESS (EVEN 25% OR LESS) OVER THE LAST
TWO WEEKS DESPITE SOME RAIN OVER THE PAST TWO NIGHTS. GIVEN
THIS...MUCH OF THE AREA SHOULD BE ABLE TO HANDLE HEAVY RAIN
OVERNIGHT WITH THE EXCEPTION OF PERHAPS URBAN AREAS...SO NO FLASH
FLOOD WATCH WILL BE ISSUED AT THIS TIME. LOWS TONIGHT RANGE FROM THE
MID 60S NW...TO MID 70S SE.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
A -2 ST DEV 500MB TROUGH SETTLES OVER THE COAST
FRIDAY...WITH SURFACE LOW PRESSURE IN VICINITY OF THE CAROLINA
COAST. MOISTURE WILL REMAIN HIGH AND ANOMALOUS NE FLOW WILL RESULT
IN PERSISTENT CLOUD COVER AND A CONTINUED 70-80% CHC OF SHOWERS WITH
THUNDER POSSIBLE OVER SE PORTIONS. PCPN AND CLOUD COVER WILL RESULT
IN WELL BELOW NORMAL HIGH TEMPERATURES THAT ARE FORECAST TO RANGE
FROM THE MID/UPPER 70S NW...TO THE LOW 80S SE. THE LOW GRADUALLY
PULLS OFFSHORE FRIDAY NIGHT...WITH POPS TAPERING OFF FROM W-E AND
REMAINING 30-40% OVER THE ERN THIRD OF THE AREA.

MODELS CONTINUE TO SLOW DOWN THE DEPARTURE OF THE LOW...WHICH MAKES
SENSE GIVEN THE ANOMALOUS NATURE OF THE SYSTEM. GIVEN THIS...DEEP
N/NE FLOW (UP TO AT LEAST 700MB) IS EXPECTED TO CONTINUE THROUGH
SATURDAY. THIS SHOULD RESULT IN PERSISTENT MOSTLY CLOUDY TO OVERCAST
CONDITIONS. MID-LEVEL DRYING WILL ALLOW FOR A DIMINISHING CHC OF
SHOWERS (20-40% ALONG THE COAST). HIGHS ARE EXPECTED TO RANGE FROM
AROUND 80 ALONG THE COAST...TO THE LOW 80S FARTHER INLAND.

HIGH PRESSURE GRADUALLY BUILDS IN FROM THE N SATURDAY NIGHT INTO
SUNDAY...WHICH IS SLOWER THAN PREVIOUS MODEL RUNS. STILL EXPECT THE
SKY TO BECOME MOSTLY SUNNY W...AND REMAIN PARTLY CLOUDY ALONG THE
COAST. LOWS RANGE FROM THE MID 60S TO LOW 70S SATURDAY NIGHT...WITH
HIGHS IN THE LOW/MID 80S SUNDAY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
GOING WITH A BLEND OF THE 12Z GFS/12Z ECMWF FOR THE EXTENDED PERIOD.
WILL HAVE A DRY FCST FOR SUN NGT INTO EARLY MON AFTN...AS HI PRES
OVR THE AREA SLIDES OFFSHR. A COLD FRONT WILL SWING THRU THE OH AND
TN VALLEYS LATE MON/MON NGT...THEN PUSHES ACRS THE REGION TO JUST
OFF THE CST TUE AFTN INTO WED MORNG. FOR NOW...WILL GO WITH CHC POPS
(NO HIGHER THAN 50%) STARTING LATER MON AFTN...AND GOING INTO EARLY
WED MORNG. THE BEST CHC EVERYWHERE WILL BE ON TUE. THAT FRONTAL
BOUNDARY WILL THEN LINGER JUST OFF THE SE VA AND NE NC CST WED THRU
THU...AS HI PRES BLDS FM THE UPR MIDWEST ESE INTO THE GRT LKS AND OH
VALLEY. WILL CONTINUE WITH SLGT OR SML CHC POPS OVR SE VA AND NE NC
DURING THIS TIME...WITH NO PCPN CHCS MENTIONED ELSEWHERE. MIN TEMPS
WILL GENERALLY RANGE FM THE MID 60S TO LWR 70S...WITH MAX TEMPS
GENERALLY IN THE LWR TO MID 80S.

&&

.AVIATION /22Z THURSDAY THROUGH TUESDAY/...
A COUPLE AREAS OF LO PRES WILL AFFECT THE REGION LATE THIS AFTN
INTO AT LEAST SAT AFTN...WITH THE MAIN LO PRES SYSTEM FINALLY
MOVNG OUT TO SEA LATE SAT OR SAT NGT. SCTD SHOWERS AND TSTMS WILL
DEVELOP OVR THE AREA OR MOVE IN FM THE W LATER THIS AFTN THRU THIS
EVENG...WITH MODERATE TO LOCALLY HEAVY RAINFALL POSSIBLE OVRNGT
INTO FRI MORNG. IFR CONDITIONS WILL BE POSSIBLE IN THE STRONGEST
STORMS/HEAVIEST SHOWERS. AS THE MAIN ELONGATED LO SETS UP OVR ERN
NC/SC AND OFF THE SE VA CST DURING FRI...HIGHEST POPS AND CHCS FOR
HEAVIER RAINFALL WILL SHIFT INTO ERN/SE COUNTIES. MVFR AND IFR
CONDS LIKELY OVR THE TAF SITES. DRY WX AND VFR CONDS SHOULD RETURN
ALL TAF SITES SAT NGT AND SUN...AS LO PRES MOVES OUT TO SEA AND HI
PRES BLDS INTO THE REGION.

&&

.MARINE...
THE SHORT TERM MODELS ARE IN GENERAL AGREEMENT WITH A BOUNDARY
EXTENDING EAST-WEST ACROSS SOUTHERN VIRGINIA AND LOW PRESSURE MOVING
EASTWARD ALONG THE FRONT FROM THE TENNESSEE VALLEY. THE LOW SLIPS
OFF THE COAST AND STRENGTHENS RESULTING IN A PERIOD OF SCA
CONDITIONS DURING THE WEEKEND. THE DETAILS WITH REGARDS TO
WINDS HOWEVER ARE UNCERTAIN DUE TO MODEL DIFFERENCES.

SOME MODELS HAVE WINDS TURNING TO SOUTHERLY OVER THE MARINE AREA AT
TIMES OVERNIGHT AND FRIDAY MORNING. KEPT WINDS MOSTLY NE AND E
THROUGH FRIDAY WITH LITTLE MOVEMENT NORTH TO THE BOUNDARY.

NEXT QUESTION IS WHEN DO THE SCA CONDITIONS. SOME HIGH RES MODELS
HAVE THEM START FRIDAY NIGHT. HELD THIS OFF UNTIL DURING THE DAY
SATURDAY. HAVE WINDS FROM THE NE AND INCREASING TO AT LEAST 15 TO 20
KNOTS IN THE BAY AND 20 TO 25 KNOTS WITH HIGHER GUSTS. SEAS BUILD TO
3 TO 4 FT IN THE BAY...POSSIBLY 5 FT AT THE MOUTH OF THE BAY AND TO
AT LEAST 5 TO 6 FT IN THE COASTAL WATERS.

NAM DECREASES THE PRESSURE GRADIENT RATHER QUICKLY SATURDAY NIGHT
BUT WITH A SLOW MOVING UPPER LEVEL TROUGH...EXPECT THE LOW TO STAY
CLOSE ENOUGH TO THE COAST TO MAINTAIN A SIGNIFICANT PRESSURE
GRADIENT AND KEEP SCA CONDITIONS INTO SUNDAY. SEAS WILL BE SLOW TO
SUBSIDE EARLY NEXT WEEK ACCORDING TO WAVE WATCH.

WILL HOLD OFF ON SCA HEADLINES SINCE THE FORECAST HAS IT HOLDING OFF
UNTIL THE FOURTH PERIOD (SATURDAY).

&&

.TIDES/COASTAL FLOODING...
AN EXTENDED PERIOD OF ONSHORE FLOW AND HIGH SEAS WILL RESULT IN TIDAL
ANOMALIES OF 1.0 TO 1.7 FT SATURDAY. TIDAL LOCATIONS ALONG THE
COASTAL EASTERN SHORE AND LOWER CHESAPEAKE BAY WILL APPROACH MINOR
FLOODING THRESHOLDS WITH OCEAN CITY SHOWING THE GREATEST THREAT
FOR MINOR FLOODING. THERE REMAINS UNCERTAINTY AS TO THE STRENGTH
OF THE NE WINDS...WHICH WILL IMPACT THE TIDAL FORECASTS IN THE
COMING DAYS. THESE CONDITIONS MAY CONTINUE INTO SUNDAY.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.

&&

SYNOPSIS...AJZ/LKB
NEAR TERM...AJZ
SHORT TERM...AJZ/LKB
LONG TERM...TMG
AVIATION...TMG
MARINE...LSA
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Aug 6, 4:06 PM EDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
406 PM EDT THU AUG 6 2015

MDZ021>025-VAZ048-060>062-064-068-069-075>078-082>086-099-100-
509>522-072015-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-AMELIA-POWHATAN-
WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-CHARLES CITY-NEW KENT-
GLOUCESTER-MIDDLESEX-MATHEWS-ACCOMACK-NORTHAMPTON VA-WESTERN LOUISA-
EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER-WESTERN CHESTERFIELD-
EASTERN CHESTERFIELD-WESTERN HENRICO-EASTERN HENRICO-
WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN-
EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-
406 PM EDT THU AUG 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...THE EASTERN
SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN
NECK OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

HEAVY RAIN WILL BRING THE POTENTIAL FOR LOCALIZED FLOODING FROM
LATE THIS AFTERNOON THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

LOCALLY HEAVY RAIN WILL BE POSSIBLE ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ012>017-030>032-102-VAZ065>067-079>081-087>090-092-093-095>098-
523>525-072015-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-MECKLENBURG-LUNENBURG-
NOTTOWAY-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-GREENSVILLE-SUSSEX-SURRY-
JAMES CITY-SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-
CHESAPEAKE-VIRGINIA BEACH-YORK-NEWPORT NEWS-HAMPTON/POQUOSON-
406 PM EDT THU AUG 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA
AND THE PENINSULA OF SOUTHEAST VIRGINIA.

.DAY ONE...TONIGHT.

A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON AND EVENING...WITH DAMAGING WIND GUSTS BEING THE MAIN
THREAT. LOCALIZED FLOODING WILL ALSO BE POSSIBLE FROM LATE THIS
AFTERNOON THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

LOCALLY HEAVY RAIN WILL BE POSSIBLE ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 6, 5:36 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
536 PM EDT THU AUG 6 2015

VAZ512-515-516-062200-
EASTERN HANOVER-EASTERN HENRICO (INCLUDING THE CITY OF
RICHMOND)-EASTERN HENRICO-
536 PM EDT THU AUG 6 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HENRICO...SOUTH CENTRAL
HANOVER AND NORTHEASTERN CITY OF RICHMOND COUNTIES...

AT 535 PM EDT...A STRONG THUNDERSTORM WAS OVER EAST HIGHLAND PARK...
OR OVER HIGHLAND SPRINGS...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS TO 30 MPH AND UP TO 1 INCH RAINFALL ARE POSSIBLE WITH
THIS STORM.

THIS STORM WILL BE NEAR...
  HIGHLAND SPRINGS AND MECHANICSVILLE AROUND 540 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE RICHMOND
INTERNATIONAL...FAIR OAKS...MONTROSE AND SANDSTON.

LAT...LON 3767 7729 3755 7722 3755 7723 3753 7722
      3748 7742 3757 7748
TIME...MOT...LOC 2135Z 244DEG 13KT 3756 7738

44
Special weather statement, Aug 6, 5:41 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
541 PM EDT THU AUG 6 2015

NCZ012-013-VAZ092-062230-
NORTHAMPTON-HERTFORD-SOUTHAMPTON-
541 PM EDT THU AUG 6 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
NORTHAMPTON...NORTHWESTERN HERTFORD AND SOUTH CENTRAL SOUTHAMPTON
COUNTIES...

AT 539 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR SEABOARD...
OR 10 MILES EAST OF GARYSBURG...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM.

1 TO 2 INCHES RAINFALL ARE POSSIBLE WITH THESE STORMS.

THIS STORM WILL BE NEAR...
  CONWAY AROUND 600 PM EDT.
  BOYKINS AROUND 625 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE GALATIA...
CREEKSVILLE...FALSONS OLD TAVERN...MARGARETTSVILLE...BRANCHVILLE...
MILWAUKEE...PENDLETON...BOONES CROSSROADS...POTECASI AND LASKER.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING.  IF THE ROAD AHEAD OF YOU IS FLOODED...TURN
AROUND. DRIVING THROUGH FLOODED ROADS IS DANGEROUS AND POTENTIALLY
LIFE THREATENING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. IF YOU HEAR
THUNDER...SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3645 7753 3654 7740 3654 7730 3656 7733
      3655 7735 3656 7735 3657 7736 3665 7725
      3642 7706 3629 7739
TIME...MOT...LOC 2139Z 233DEG 18KT 3642 7738

JFOSTER
Special weather statement, Aug 6, 5:58 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
558 PM EDT THU AUG 6 2015

VAZ065-066-079-062230-
BRUNSWICK-MECKLENBURG-LUNENBURG-
558 PM EDT THU AUG 6 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN BRUNSWICK...
SOUTHERN LUNENBURG AND MECKLENBURG COUNTIES...

AT 557 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR CLARKSVILLE TO NEAR LITTLETON...AND MOVING NORTH
AT 20 MPH.

WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  GASBURG AROUND 605 PM EDT.
  CHASE CITY AND BRUNSWICK AROUND 610 PM EDT.
  KELLS CORNER AROUND 615 PM EDT.
  LAWRENCEVILLE AND REHOBOTH AROUND 620 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BASKERVILLE...PALMER
SPRINGS...BOWENS CORNER...BACONS FORK...WIGHTMAN...FORKSVILLE...LOVES
MILL...WHITE PLAINS...MEREDITHVILLE AND KEATS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING.  IF THE ROAD AHEAD OF YOU IS FLOODED...TURN
AROUND. DRIVING THROUGH FLOODED ROADS IS DANGEROUS AND POTENTIALLY
LIFE THREATENING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. IF YOU HEAR
THUNDER...SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3698 7840 3674 7768 3654 7782 3654 7859
TIME...MOT...LOC 2157Z 200DEG 44KT 3667 7853 3648 7796

GINGRICH
Special weather statement, Aug 6, 6:34 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
634 PM EDT THU AUG 6 2015

NCZ012-VAZ065>067-079-080-087-088-092-062300-
NORTHAMPTON-BRUNSWICK-NOTTOWAY-DINWIDDIE-SOUTHAMPTON-MECKLENBURG-
LUNENBURG-GREENSVILLE-SUSSEX-
634 PM EDT THU AUG 6 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
NORTHAMPTON...CITY OF EMPORIA...SOUTHWESTERN DINWIDDIE...SOUTHERN
NOTTOWAY...SOUTHWESTERN SOUTHAMPTON...BRUNSWICK...SOUTHEASTERN
LUNENBURG...SOUTHWESTERN SUSSEX...NORTHEASTERN MECKLENBURG AND
GREENSVILLE COUNTIES...

AT 633 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR KELLS CORNER TO NEAR BRODNAX TO BARLEY...AND
MOVING NORTHEAST AT 55 MPH.

WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  LAWRENCEVILLE...GASTON AND BARLEY AROUND 640 PM EDT.
  DAHLIA AND ALBERTA AROUND 645 PM EDT.
  EMPORIA...RADIUM AND CLARESVILLE AROUND 650 PM EDT.
  PURDY AND GREEN PLAIN AROUND 655 PM EDT.
  BLACKSTONE...MCKENNEY...NOTTOWAY...JARRATT AND FORT PICKETT AROUND
700 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE EDGERTON...
WARFIELD...ROANOKE RAPIDS LAKE...PLEASANT HILL...ANTE...BOWENS
CORNER...BACONS FORK...SLATES CORNER...DOMINY CORNER AND TRIPLET.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING.  IF THE ROAD AHEAD OF YOU IS FLOODED...TURN
AROUND. DRIVING THROUGH FLOODED ROADS IS DANGEROUS AND POTENTIALLY
LIFE THREATENING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. IF YOU HEAR
THUNDER...SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3714 7807 3697 7761 3660 7723 3647 7764
      3648 7777 3651 7790 3654 7790 3654 7795
      3664 7810 3679 7849
TIME...MOT...LOC 2233Z 228DEG 47KT 3686 7835 3673 7800 3656 7774

GINGRICH
Special weather statement, Aug 6, 7:04 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
704 PM EDT THU AUG 6 2015

NCZ012-VAZ066-067-079-080-087-088-092-062345-
NORTHAMPTON-BRUNSWICK-NOTTOWAY-DINWIDDIE-SOUTHAMPTON-LUNENBURG-
GREENSVILLE-SUSSEX-
704 PM EDT THU AUG 6 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL
NORTHAMPTON...CITY OF EMPORIA...SOUTHERN DINWIDDIE...SOUTHEASTERN
NOTTOWAY...SOUTHWESTERN SOUTHAMPTON...BRUNSWICK...SOUTHEASTERN
LUNENBURG...SOUTHWESTERN SUSSEX AND GREENSVILLE COUNTIES...

AT 704 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF SOUTH HILL TO NEAR SEABOARD...AND
MOVING NORTHEAST AT 25 MPH.

WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  SEABOARD AROUND 710 PM EDT.
  ALBERTA AROUND 735 PM EDT.
  BOYKINS AND NEWSOMS AROUND 745 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE GALATIA...
EDGERTON...WARFIELD...PLEASANT HILL...BRANCHVILLE...ANTE...SHILOH...
BACONS FORK...SLATES CORNER AND TRIPLET.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING.  IF THE ROAD AHEAD OF YOU IS FLOODED...TURN
AROUND. DRIVING THROUGH FLOODED ROADS IS DANGEROUS AND POTENTIALLY
LIFE THREATENING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. IF YOU HEAR
THUNDER...SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3686 7820 3714 7779 3664 7700 3639 7743
      3676 7803 3678 7803 3678 7806
TIME...MOT...LOC 2304Z 235DEG 20KT 3684 7813 3642 7743

GINGRICH
Special weather statement, Aug 6, 7:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
713 PM EDT THU AUG 6 2015

VAZ088-089-092-093-095>097-524-525-070000-
ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SURRY-NEWPORT
NEWS-SUFFOLK-CHESAPEAKE-HAMPTON/POQUOSON-SOUTHAMPTON-
NORFOLK/PORTSMOUTH-SUFFOLK-HAMPTON/POQUOSON-SUSSEX-
713 PM EDT THU AUG 6 2015

...THUNDERSTORMS MOVING NORTHWARD ACROSS SOUTH CENTRAL VIRGINIA...

AT 711 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR DRIVER TO NEAR SEDLEY...AND MOVING NORTH AT 20
MPH.

WIND GUSTS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
UP TO 1 INCH RAINFALL ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  DRIVER AND WESTERN BRANCH AROUND 715 PM EDT.
  CHURCHLAND AROUND 720 PM EDT.
  PORTSMOUTH...IVOR AND CRITTENDEN AROUND 725 PM EDT.
  WAKEFIELD AROUND 735 PM EDT.
  HAMPTON UNIVERSITY AROUND 740 PM EDT.
  WAVERLY...NORTHAMPTON AND DENDRON AROUND 745 PM EDT.
  HAMPTON AROUND 750 PM EDT.
  NEWPORT NEWS AROUND 800 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE INDIKA...LAWSON...
CHUCKATUCK...RAYNOR...NEWVILLE...COLLOSSE...MOONLIGHT...BENNS
CHURCH...DELK CROSSROADS AND SEBRELL.

HEAVY RAINFALL AND FREQUENT LIGHTNING IS OCCURRING WITH THESE
STORMS...AND MAY CAUSE LOCALIZED FLOODING.  IF THE ROAD AHEAD OF YOU
IS FLOODED...TURN AROUND. DRIVING THROUGH FLOODED ROADS IS DANGEROUS
AND POTENTIALLY LIFE THREATENING.

LAT...LON 3704 7721 3705 7667 3696 7649 3692 7648
      3689 7639 3705 7651 3706 7629 3706 7628
      3696 7633 3701 7634 3696 7641 3692 7635
      3698 7630 3696 7630 3697 7629 3696 7629
      3676 7632 3674 7720
TIME...MOT...LOC 2311Z 183DEG 27KT 3682 7647 3681 7701

44

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 1:29 AM EDTSpecial Weather StatementAKQAmelia, Dinwiddie46 min
Aug 6, 2:23 AM EDTSpecial Weather StatementAKQAmelia, Charles City, Chesterfield, Dinwiddie, Hanover, Henrico and 7 more22 min
Aug 6, 2:50 AM EDTSpecial Weather StatementAKQCharles City, Chesterfield, Hanover, Henrico, New Kent, Powhatan and 6 more25 min
Aug 6, 3:16 AM EDTSpecial Weather StatementAKQCharles City, Hanover, James City, King and Queen, King William, New Kent and 3 more29 min
Aug 6, 3:46 AM EDTSpecial Weather StatementAKQGloucester, James City, King and Queen, Lancaster, Middlesex, New Kent and 2 more59 min
Aug 6, 4:27 AM EDTSpecial Marine WarningAKQ78 min
Aug 6, 4:45 AM EDTSpecial Weather StatementAKQAccomack, Mathews, Northampton45 min
Aug 6, 5:31 AM EDTSpecial Marine WarningAKQ74 min
Aug 6, 4:16 PM EDTSpecial Weather StatementAKQCity of Virginia Beach44 min
Aug 6, 4:23 PM EDTSpecial Marine WarningAKQ37 min
Aug 6, 4:27 PM EDTSpecial Marine WarningAKQ33 min
Aug 6, 4:40 PM EDTAreal Flood AdvisoryAKQCity of Chesapeake, City of Virginia Beach2 hr
Aug 6, 5:08 PM EDTSpecial Weather StatementAKQCity of Virginia Beach22 min
Aug 6, 5:36 PM EDTSpecial Weather StatementAKQCity of Richmond24 min
Aug 6, 5:58 PM EDTSpecial Weather StatementAKQBrunswick, Mecklenburg32 min
Aug 6, 6:33 PM EDTAreal Flood AdvisoryAKQIsle of Wight, Southampton, City of Chesapeake, City of Franklin, City of Suffolk3 hr
Aug 6, 6:34 PM EDTSpecial Weather StatementAKQBrunswick, Greensville, Lunenburg, City of Emporia26 min
Aug 6, 6:40 PM EDTAreal Flood AdvisoryAKQIsle of Wight, Southampton, City of Franklin, City of Suffolk2 hr
Aug 6, 7:04 PM EDTSpecial Weather StatementAKQBrunswick, Greensville, City of Emporia41 min
Aug 6, 7:41 PM EDTSpecial Weather StatementAKQDinwiddie, Greensville, Sussex, City of Emporia, City of Petersburg49 min
Aug 6, 7:51 PM EDTSpecial Weather StatementAKQCity of Chesapeake39 min
Aug 6, 4:57 PM EDTSpecial Weather StatementAKQNorthampton48 min
Aug 6, 5:27 PM EDTAreal Flood AdvisoryAKQCamden, Chowan, Currituck, Gates, Pasquotank, Perquimans2 hr
Aug 6, 5:31 PM EDTSevere Thunderstorm WarningAKQCamden, Pasquotank19 min
Aug 6, 5:41 PM EDTSpecial Weather StatementAKQNorthampton49 min
Aug 6, 5:43 PM EDTAreal Flood AdvisoryAKQBertie, Chowan, Gates, Hertford, Northampton2 hr

Nearby

Special Weather Statements in Virginia, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.